MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B1100-040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a mildly tortuous, arteriovenous fistula in the left cephalic arch that is severely stenosed.Resistance was noted during advancement of the 10x40mm armada 35 due to anatomy.During the first inflation at 12 atmospheres the balloon ruptured and separated.The separated portion was retrieved via snare.A non-abbott device was used to complete the procedure.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined the reported difficulty advancing the device, separation and unexpected medical intervention appear to be related to operational context; however, a conclusive cause for the reported balloon rupture could not be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21211615
Report Number2024168-2025-00782
Device Sequence Number14464454
Product Code LIT
UDI-Device Identifier08717648154942
UDI-Public(01)08717648154942(17)271231(10)40701G1
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1100-040
Device Catalogue NumberB1100-040
Device Lot Number40701G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/22/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight51 KG